MAUDE Adverse Event Report: GENEOHM SCIENCES CANADA, INC. (BD DIAGNOSTICS) BD MAX¿ GROUP B STREPTOCOCCUS; NUCLEIC ACID AMPLIFICATION ASSAY SYSTEM, GROUP B STREPTOCOCCUS, DIRECT SPECIMEN

GENEOHM SCIENCES CANADA, INC. (BD DIAGNOSTICS) BD MAX¿ GROUP B STREPTOCOCCUS; NUCLEIC ACID AMPLIFICATION ASSAY SYSTEM, GROUP B STREPTOCOCCUS, DIRECT SPECIMEN
Catalog Number 441772
Medical Device Problem Code False Negative Result (1225)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/18/2026
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that during use of bd max¿ gbs, a false negative patient result with an unusual pcr curve was obtained.Sample was sent out for unspecified confirmatory testing and was negative for gbs.There was no report of patient impact.
 
Additional Manufacturer Narrative
D.2.Additional medical device type: njr investigation summary: introduction: the complaint investigation for discrepant results when using the bd max gbs kit (ref.441772) lot 5168255 was performed by the review of manufacturing records, review of customer's data and by the complaint's history review.Batch history review: the review of quality control records of bd max gbs kit lot 5168255 revealed no anomalies that could explain the customer's results.Investigational testing: customer reported a possible false negative result for one patient sample.According to the customer, based on their observation of the amplification curve, it should have been reported positive.The customer provided a pdf for run 7278 showing a sigmoidal amplification curve for the gbs target (fam channel) in the sample at position b10, which was identified as negative by the algorithm.The bd max gbs algorithm determines the result for each sample by generating a list of candidate cycle threshold (ct) values and rules out those that do not meet specific criteria to determine when there is real amplification or not.For the sample b10 of run 7278, manual pcr curves adjudication revealed that the amplification signal was too late and too low to support ct determination.Specifically, the sdph value did not reach the assay threshold and consequently, no ct value was called.This explains the negative result in position b10.Moreover, it should be noted that the scale of the bd max gbs 61 475/520 graph ranges from -50 to 200, which is considerably lower than expected based on typical amplification profiles for the gbs target.Indeed, such low values are unexpected with the gbs assay, since samples are tested following an enrichment step.According to the customer, the sample in position b10 gave an unexpected negative result since an amplification curve was observed.There is no indication of a reagent issue based on the analysis of the complaints received for discrepant results on bd max gbs lot 5168255.Conclusion: investigation revealed the sample was correctly identified as negative by the bd max gbs assay.Furthermore, considering that following a confirmatory test a negative result for gbs was obtained, further supporting the hypothesis that the sample is negative for gbs and no issue occurred.Bd cannot confirm the complaint based on the investigation that was performed.Bd did not initiate a corrective and a preventive action plan since no new hazard was identified.

Brand Name
BD MAX¿ GROUP B STREPTOCOCCUS
Common Device Name
NUCLEIC ACID AMPLIFICATION ASSAY SYSTEM, GROUP B STREPTOCOCCUS, DIRECT SPECIMEN
Manufacturer (Section D)
GENEOHM SCIENCES CANADA, INC. (BD DIAGNOSTICS)
2555 blv. du parc techn
quebec
Manufacturer (Section G)
GENEOHM SCIENCES CANADA, INC. (BD DIAGNOSTICS)
2555 blv. du parc techn
quebec
Manufacturer Contact
matt j. connor
7 loveton circle
sparks, MD 21152
4103164000
MDR Report Key25028887
Report Number3007420875-2026-00104
Device Sequence Number10261145
Product Code OOI
UDI-Device Identifier00382904417727
UDI-Public(01)00382904417727(17)270227(10)5168355
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
K111860
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 04/02/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Catalogue Number441772
Device Lot Number5168355
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/31/2026
Initial Report FDA Received Date04/29/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured06/17/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown